A Lower Bound for the Dimension of Bernoulli Convolutions

Kevin G. Hare, Nikita Sidorov

    Research output: Contribution to journalArticlepeer-review

    87 Downloads (Pure)


    Let β ∈ (1, 2) and let Hβ denote Garsia’s entropy for the Bernoulli convolution μβ associated with β. In the present article we show that Hβ > 0.82 for all β ∈ (1, 2) and improve this bound for certain ranges. Combined with recent results by Hochman and Breuillard-Varjú, this yields (Formula presented.) for all β ∈ (1, 2). In addition, we show that if an algebraic β is such that (Formula presented.) for some k ⩾ 2, then (Formula presented.). Such is, for instance, any root of a Pisot number which is not a Pisot number itself.

    Original languageEnglish
    Pages (from-to)1-5
    Number of pages5
    JournalExperimental Mathematics
    Early online date5 Apr 2017
    Publication statusPublished - 2017


    • Bernoulli convolution
    • Garsia’s entropy


    Dive into the research topics of 'A Lower Bound for the Dimension of Bernoulli Convolutions'. Together they form a unique fingerprint.

    Cite this